Algebra and Logic

, Volume 34, Issue 6, pp 346–358 | Cite as

Iterated expansions of models for countable theories and their applications

  • S. S. Goncharov
  • M. Pourmahdian
Article

Abstract

An expansion of a countable model by relations for incomplete types realized in the model is constructed. Theories of models obtained by iterating the expansion defined over countable ordinals are investigated. Theorems concerning the atomicity of countable models in a suitable α-expansion are proved, and we settle the question of whether or not α-expansions have atomic models. A theorem on the realization and omission of generalized types is presented. The resulis obtained are then used to give a direct proof of a theorem of Morley on the number of countable models and to state that Ehrenfeucht theories have finite type rank.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Yu. L. Ershov and E. A. Palyutin,Mathematical Logic [in Russian], Nauka, Moscow (1986).Google Scholar
  2. 2.
    J. L. Kelley,General Topology, New York (1957).Google Scholar
  3. 3.
    C. Ash, T. Millar, “Persistently finite, persistently arithmetic theories,”Proc. Am. Math. Soc.,89, 487–492 (1983).Google Scholar
  4. 4.
    J. T. Baldwin,Fundamentals of Stability Theory, North-Holland, Amsterdam (1988).Google Scholar
  5. 5.
    C. C. Chang and H. J. Keisler,Model Theory, North-Holland, Amsterdam (1988).Google Scholar
  6. 6.
    A. Mal'tsev, “Untersuchungen aus den Gebiete der mathematischen Logik,”Rec. Math. N. S., 1 (1936).Google Scholar
  7. 7.
    M. Morley, “The number of countable models,”J. Symb. Logic,35, No. 1, 14–18 (1970).Google Scholar
  8. 8.
    L. Nevelski, “Scott analysis of pseudotypes,”J. Symb. Logic,58, No. 2, 648–663 (1993).Google Scholar
  9. 9.
    M. G. Peretyatkin, “Complete theories with finite number of countable models,”Algebra Logika,12, No. 2, 550–576 (1973).Google Scholar
  10. 10.
    R. Vaught, “Denumerable models of complete theories,” inInfinitistic Methods, Pergamon, London (1961), pp. 303–321.Google Scholar
  11. 11.
    P. E. Woodrow, “Theories with finite number of countable models,”J. Symb. Logic,43, 442–455 (1978).Google Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • S. S. Goncharov
  • M. Pourmahdian

There are no affiliations available

Personalised recommendations